Ask The Doctor > Questions & Answers > Diabetes and tingling and numbness in fingers

Diabetes and tingling and numbness in fingers

Patient: My fingers are nomb and tingley. The end of my fingers throb bad.Is it do to my diabites?, is there something I can do about it? I am on Metformin twice a day. My body aches bad all the time.

 

 

Doctor: The numbness and tingling in your fingers could be due to peripheral neuropathy due to you long standing diabetes. This is a complication of DM and strict sugar control is needed. Be aware that diabetics often loose sensation and thus it is necessary to perform regular foot and hand checks to see whether you have developed any wound or injury which you have not realised.Analyse your blood sugar level and how they are being controlled. If there is poor control of blood sugars you may need to add another antidiabetic medication or increase the dose of metformin. There are other causes of hand tingling and numbness for example.: Carpal tunnel syndrome, cervical spondylosis. You may want to get checked up by your GP for the same. Also your general weakness and tiredness is due to your fibromyalgia. Try taking warm baths, doing yoga andr relaxation exercises which can help with these symptoms. All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment